Nebraska, 2004Damaging Wind in Nebraska, July 13, 2004
July 13, 2004 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 13, 1:50 PM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 13, 1:50 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 PM CDT TUE JUL 13 2004
.DISCUSSION...
MAIN FORECAST CHALLENGES CENTER AROUND THUNDERSTORM CHANCES OVER
NEXT COUPLE OF NIGHTS...THEN THUNDERSTORM CHANCES DURING THE
WEEKEND.
LATEST SURFACE ANALYSIS SHOWS COLD FRONT EXTENDING FROM SOUTHERN
IOWA ACROSS EXTREME SOUTHEAST NEBRASKA AND ON WESTWARD TO NERN CO.
NORTHWESTERLY FLOW CONTINUES ALOFT WITH WEAK WAVE MOVING OUT OF SRN
SD AND INTO NORTHEASTERN NEB. CONVECTION THIS AFTERNOON IS RAPIDLY
DEVELOPING IN QUITE UNSTABLE ATMOSPHERE WITH HIGH CAPE VALUES AND
STEEP LAPSE RATES. STORMS TAKING ON A EAST TO WEST LINEAR
APPEARANCE...MAINLY ALONG A DEWPOINT DISCONTINUITY LINE WITH LOWER
60S TO THE NORTH AND LOWER 70S TO THE SOUTH. STRONG WINDS LOOK QUITE
POSSIBLE OUT OF THESE STORMS WITH DRY LAYER NOTED ON THE 12Z OAX
SOUNDING IN THE 700-500MB LAYER. EXPECT CONVECTION TO CONTINUE EAST
SOUTHEAST AND CONTINUE OVERNIGHT...MAINLY CLOSER TO LOW LEVEL
CONVERGENCE ZONE ACROSS SOUTHERN NEBRASKA.
ANOTHER MID LEVEL WAVE WILL TOP THE RIDGE TOMORROW AND PROVIDE A
SIMILAR SITUATION WITH INSTABILITY AXIS EXTENDING ACROSS CENTRAL
NEBRASKA. NORTHWESTERLY FLOW CONTINUES THRU REMAINDER OF FORECAST
PERIOD WITH TIMING OF WEAK WAVES KEY TO MENTION OF TSTMS. RIDGE
BEGINS TO BREAK DOWN ACROSS THE CENTRAL PLAINS BY DAY 7...GIVING
BETTER CHANCE FOR LONGER DURATION PCPN EVENT.
TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL FOR MUCH OF THE
FORECAST WITH DEWPOINTS REMAINING IN THE UPPER 60S TO LOWER 70S FOR
THE MOST PART.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
GRIFFIS
Hazardous weather outlook, Jul 13, 3:47 PM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
447 PM CDT TUE JUL 13 2004
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-141100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
447 PM CDT TUE JUL 13 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND WEDNESDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF
THE OUTLOOK AREA THIS EVENING. SOME OF THESE STORMS COULD BE SEVERE
WITH THE MAIN HAZARDS BEING DAMAGING WINDS AND LARGE HAIL. THESE
STORMS ARE DUE TO AN UPPER LEVEL DISTURBANCE MOVING SOUTHEAST ACROSS
EASTERN NEBRASKA AND WESTERN IOWA. THE STORMS SHOULD END FROM
NORTHWEST TO SOUTHEAST AS THE DISTURBANCE PASSES THROUGH THE AREA
THIS EVENING.
THUNDERSTORMS MAY CONTINUE OVERNIGHT ACROSS SOUTHEASTERN NEBRASKA
AND SOUTHWEST IOWA. SOME OF THESE STORMS COULD REACH SEVERE LIMITS
WITH DAMAGING WIND AND LARGE HAIL BEING THE PRIMARY HAZARDS. THESE
STORMS SHOULD BE CONFINED CLOSE TO A COLD FRONT THAT IS SITUATED
ACROSS SOUTHERN NEBRASKA AND SOUTHERN IOWA. STORMS THAT DEVELOP
ACROSS WESTERN NEBRASKA THIS EVENING SHOULD SPREAD EAST ALONG THIS
BOUNDARY.
THUNDERSTORMS MAY DEVELOP AGAIN WEDNESDAY AFTERNOON AS ANOTHER
UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. AT THIS TIME...IT
APPEARS THAT THE BEST CHANCES FOR SEVERE WEATHER WILL REMAIN WEST OF
THE OUTLOOK AREA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY
THUNDERSTORMS MAY CONTINUE INTO WEDNESDAY NIGHT...BUT SEVERE WEATHER
IS NOT ANTICIPATED. THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE
OUTLOOK AREA FRIDAY NIGHT AND SATURDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
GRIFFIS
In the hours before
Local storm report, Jul 13, 2:16 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
316 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 1 E TILDEN 42.04N 97.81W
07/13/2004 1.00 INCH MADISON NE TRAINED SPOTTER
&&
DFThunderstorm Wind, Cass
- When
- July 13, 3:52 PM CST
- Where
- Cass County, Weeping Water
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.867, -96.133
A NWS Cooperative Observer reported that thunderstorm wind gusts estimated at least 60 mph downed some 6 inch diameter tree limbs in town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Illinois, July 13, 20044 injured · $3.5 million · F4 · 26 events
- Strong Wind in South Carolina, July 13, 20041 death · 1 event
- Heat in Tennessee, July 13, 20041 death · 1 event
- Hail and Damaging Winds in Kentucky, July 13 to 14, 2004$960,000 · 1.75 in hail · 61 events
- Hail and Damaging Winds in Michigan, July 13, 20041 injured · $3.8 million · 2.75 in hail · 19 events
- Tornadoes and Flash Flood in Georgia, July 13 to 14, 20043 injured · $343,000 · F0 · 52 events
- Tornado and Hail in Wisconsin, July 13, 2004$1.6 million · F1 · 19 events
- Hail in Iowa, July 13, 2004$10 million · 1.75 in hail · 1 event
- Wildfire in California, July 13 to 16, 20047 injured · $520,000 · 1 event
- Hail and Damaging Winds in Kentucky, July 13, 2004$377,000 · 54 kt wind · 10 events
- Damaging Winds and High Wind in Indiana, July 13, 2004$97,000 · 63 kt wind · 35 events
- Hail and Damaging Winds in Michigan, July 13, 2004$180,000 · 1 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417196.